Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Lubbock, TX

February 26, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 26, 2011, 3:36 PM CST for 24 counties in Texas. It took effect at Feb 27, 2011, 9:00 AM CST. It was in force for 18 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2011, 3:36 PM CST (21:36 UTC)
In effect from
Feb 27, 2011, 9:00 AM CST
Expired
Feb 28, 2011, 3:15 AM CST
In force
18 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 12:23 PM CSTNON-TSTM WND GST 59Friona, TXKVII SCHOOLNET REPORT
Feb 27, 12:25 PM CSTNON-TSTM WND GST 596 Ne Lubbock, TX
Feb 27, 12:45 PM CSTWILDFIRE 07 N Friona, TX
Feb 27, 1:00 PM CSTWILDFIRE 06 W Hale Center, TXSMALL FIRE WEST OF HALE CENTER
Feb 27, 1:05 PM CSTNON-TSTM WND GST 587 Wnw Denver City, TXWEST TEXAS MESONET REPORT
Feb 27, 1:05 PM CSTNON-TSTM WND GST 603 N Hart, TXWEST TEXAS MESONET REPORT
Feb 27, 1:10 PM CSTNON-TSTM WND GST 591 Ene Morton, TXWEST TEXAS MESONET REPORT
Feb 27, 1:10 PM CSTWILDFIRE 02 N Mackenzie Reservoir, TXOBSERVED ONLY VIA GOES IMAGERY
Feb 27, 1:18 PM CSTNON-TSTM WND GST 61Lazbuddie, TXKVII SCHOOLNET REPORT
Feb 27, 1:30 PM CSTNON-TSTM WND GST 591 Ne Amherst, TXWEST TEXAS MESONET REPORT
Feb 27, 1:33 PM CSTNON-TSTM WND GST 59Dimmitt, TXKVII SCHOOLNET REPORT
Feb 27, 1:45 PM CSTNON-TSTM WND GST 633 N Hart, TXWEST TEXAS MESONET REPORT
Feb 27, 1:50 PM CSTNON-TSTM WND GST 582 Ene Tulia, TXWEST TEXAS MESONET REPORT
Feb 27, 2:00 PM CSTNON-TSTM WND GST 611 Ne Amherst, TXWEST TEXAS MESONET REPORT
Feb 27, 2:05 PM CSTNON-TSTM WND GST 681 Ne Amherst, TXWEST TEXAS MESONET REPORT
Feb 27, 2:08 PM CSTDUST STORMSlaton, TX
Feb 27, 2:10 PM CSTNON-TSTM WND GST 606 S Olton, TXWEST TEXAS MESONET REPORT
Feb 27, 2:30 PM CSTNON-TSTM WND GST 621 Ne Amherst, TXWEST TEXAS MESONET REPORT
Feb 27, 2:45 PM CSTNON-TSTM WND GST 581 S Plainview, TXPLAINVIEW AIRPORT AWOS
Feb 27, 2:48 PM CSTNON-TSTM WND GST 59Mackenzie Reservoir, TXKVII SCHOOLNET REPORT
Feb 27, 2:54 PM CSTNON-TSTM WND GST 592 Ene Tulia, TXWEST TEXAS MESONET REPORT
Feb 27, 3:05 PM CSTNON-TSTM WND GST 591 S Plainview, TXPLAINVIEW AIRPORT AWOS
Feb 27, 3:05 PM CSTNON-TSTM WND GST 597 Ese Silverton, TXWEST TEXAS MESONET REPORT
Feb 27, 3:21 PM CSTNON-TSTM WND GST 619 Nw Silverton, TXLAKE MACKENZIE PER KVII-TV SCHOOLNET
Feb 27, 3:23 PM CSTNON-TSTM WND GST 632 Ene Tulia, TXWEST TEXAS MESONET REPORT
Feb 27, 3:35 PM CSTNON-TSTM WND GST 592 Wsw Turkey, TXWEST TEXAS MESONET REPORT
Feb 27, 3:35 PM CSTNON-TSTM WND GST 607 Ese Silverton, TXWEST TEXAS MESONET REPORT
Feb 27, 3:45 PM CSTWILDFIRE 01 E Post, TXGARZA COUNTY FIRE COMPLEX. EXTENDS FROM AIRPORT EAST TO FM 2008 ON BOTH SIDES OF US380
Feb 27, 4:01 PM CSTNON-TSTM WND GST 65Lazbuddie, TXKVII-TV SCHOOLNET
Feb 27, 4:10 PM CSTWILDFIRE 02 E Afton, TX
Feb 27, 5:05 PM CSTWILDFIRE 0Matador, TXMATADOR EVACUATED. FIRE HAS ENTERED CITY. SEVERAL HOMES DAMAGED
Feb 27, 5:25 PM CSTWILDFIRE 03 W Aspermont, TXFIRE COMPLEX WEST OF ASPERMONT
Feb 27, 5:31 PM CSTWILDFIRE 50003 W Levelland, TX3 HOMES LOST
Feb 27, 6:00 PM CSTWILDFIRE 02 S Muleshoe, TX
Feb 27, 7:25 PM CSTNON-TSTM WND GST 585 Ssw Graham, TXWEST TEXAS MESONET REPORT
Feb 27, 10:45 PM CSTNON-TSTM WND GST 582 Se Lubbock, TXREPORTED AT KCBD STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS84 KLUB 262136
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CST SAT FEB 26 2011

TXZ021>023-027>029-033>035-039>041-270000-
/O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
/O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
/O.CON.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
336 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND SOUTH PLAINS
FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT
WINDS OF 20 MPH OR GREATER AND A VERY HIGH FIRE DANGER... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS
THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20
FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE LATE
AFTERNOON HOURS TODAY BEFORE WINDS SUBSIDE BELOW CRITICAL LEVELS
EARLY THIS EVENING.

A MORE DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS
PANHANDLE. EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON
SUNDAY ALONG WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15
PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ024>026-030>032-036>038-042>044-270000-
/O.UPG.KLUB.FW.A.0007.110227T1500Z-110228T0300Z/
/O.NEW.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
336 PM CST SAT FEB 26 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY ACROSS
THE AREA FOR RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT...20
FOOT WINDS OF 20 MPH OR GREATER AND AN EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP ON SUNDAY AS A
STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE TEXAS PANHANDLE.
EXTREMELY STRONG WINDS WILL SPREAD OVER THE REGION ON SUNDAY ALONG
WITH RELATIVE HUMIDITIES DROPPING TO OR BELOW 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
940 
WWUS84 KLUB 270018
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CST SAT FEB 26 2011

TXZ021>023-027>029-033>035-039>041-271100-
/O.EXP.KLUB.FW.W.0004.000000T0000Z-110227T0000Z/
/O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
618 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY
FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...
RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME FIRE
DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY...

...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY.

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO
WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS
TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY
DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY
AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE
FOR DAMAGING AND LIFE THREATENING WILDFIRES. 

FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING
IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT WILL
IMPACT ONGOING FIRES MONDAY MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A
REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. 

&&

$$

TXZ024>026-030>032-036>038-042>044-271100-
/O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
618 PM CST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
SUNDAY FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT 
LEVEL...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND AN EXTREME
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE SUNDAY...

...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
SUNDAY. 

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP SUNDAY. SOUTHWEST TO
WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20 FEET AS
TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND RELATIVE HUMIDITY
DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER WILL COMBINE WITH HEAVY
AND VERY DRY GRASS LAND FUELS TO RESULT IN CONDITIONS FAVORABLE
FOR DAMAGING AND LIFE THREATENING WILDFIRES. 

FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...RESULTING
IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY WIND SHIFT
WILL IMPACT ONGOING FIRES MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A
REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. 

&&

$$
829 
WWUS84 KLUB 271005
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
405 AM CST SUN FEB 27 2011

TXZ021>044-280300-
/O.CON.KLUB.FW.W.0005.110227T1500Z-110228T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
405 AM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING FOR SUSTAINED WINDS GREATER THAN 20 MPH AT
THE 20 FOOT LEVEL... RELATIVE HUMIDITIES LESS THAN 15
PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH
PLAINS REGION...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING. 

...AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE TODAY...

...NORTHWESTERLY WIND SHIFT EARLY MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
SUNDAY.

A DANGEROUS FIRE WEATHER SITUATION WILL DEVELOP TODAY. WEST TO
SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE AT 20
FEET AS TEMPERATURES WARM TO ABOVE SEASONAL NORMAL VALUES AND
RELATIVE HUMIDITY DROPS TO BETWEEN 5 TO 15 PERCENT. THIS WEATHER
WILL COMBINE WITH HEAVY AND VERY DRY GRASS LAND FUELS TO RESULT IN
CONDITIONS FAVORABLE FOR DAMAGING AND LIFE THREATENING WILDFIRES.

FIRE WEATHER CONDITIONS WILL ONLY MODESTLY IMPROVE SUNDAY NIGHT...
RESULTING IN EXTENDED POTENTIAL BURN PERIODS. A NORTHWESTERLY
WIND SHIFT WILL IMPACT ONGOING FIRES LATE TONIGHT/EARLY MONDAY
MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ABUNDANT DRY VEGETATION WILL
CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND
SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS
POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT.

&&

$$
267 
WWUS84 KLUB 280235
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
835 PM CST SUN FEB 27 2011

TXZ021>044-281200-
/O.EXT.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
835 PM CST SUN FEB 27 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY FOR
ONGOING WILDFIRES ACROSS THE EXTREME SOUTHEASTERN PANHANDLE...THE
ROLLING PLAINS...AND EASTERN SOUTH PLAINS...AT THE REQUEST OF THE
TEXAS FOREST SERVICE...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. 

...VERY LARGE AND DAMAGING WILDFIRES ARE ONGOING FOLLOWING A REGIONAL
OUTBREAK OF WIND-DRIVEN WILDFIRES ACROSS THE SOUTHERN PLAINS...

...AN ABRUPT NORTHERLY WIND SHIFT TO IMPACT ONGOING FIRES BETWEEN
3 AM AND 7 AM...

WESTERLY WINDS WILL REMAIN SUSTAINED AT SPEEDS BETWEEN 20 AND 30
MPH OVERNIGHT. RELATIVE HUMIDITIES WILL REMAIN POOR...GENERALLY IN
THE 20 AND 30 PERCENT RANGE. 

A COLD FRONTAL PASSAGE WILL BRING AN ABRUPT NORTHERLY WIND SHIFT 
OVERNIGHT...WHICH WILL IMPACT THE MATADOR FIRE AROUND 3 AM TO 5
AM...AND THE GARZA COUNTY FIRE BETWEEN 4 AM AND 7 AM. THE FRONTAL
PASSAGE WILL CAUSE CHANGES IN FIRE SPREAD AND MAY ADVERSELY IMPACT
FIRE FIGHTING OPERATIONS. RELATIVE HUMIDITIES AND FIRE WEATHER
WILL IMPROVE MONDAY BEHIND THE FRONTAL PASSAGE.

A DANGEROUS AND LIFE THREATENING FIRE WEATHER EVENT IS OCCURRING.
NUMEROUS WIND-DRIVEN WILDFIRES ARE ONGOING ACROSS THE WARNED AREA.
IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY...
OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES
IMMEDIATELY IN FAVOR OF A SAFE LOCATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT.

&&

$$
178 
WWUS84 KLUB 280302 CCA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CST SUN FEB 27 2011

TXZ021>044-281200-
/O.COR.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
901 PM CST SUN FEB 27 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY FOR
ONGOING WILDFIRES ACROSS THE EXTREME SOUTHERN PANHANDLE...THE
ROLLING PLAINS...AND SOUTH PLAINS...AT THE REQUEST OF THE TEXAS
FOREST SERVICE...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. 

...VERY LARGE AND DAMAGING WILDFIRES ARE ONGOING FOLLOWING A REGIONAL
OUTBREAK OF WIND-DRIVEN WILDFIRES ACROSS THE SOUTHERN PLAINS...

...AN ABRUPT NORTHERLY WIND SHIFT TO IMPACT ONGOING FIRES BETWEEN
3 AM AND 7 AM...

WESTERLY WINDS WILL REMAIN SUSTAINED AT SPEEDS BETWEEN 20 AND 30
MPH OVERNIGHT. RELATIVE HUMIDITIES WILL REMAIN POOR...GENERALLY IN
THE 20 AND 30 PERCENT RANGE. 

A COLD FRONTAL PASSAGE WILL BRING AN ABRUPT NORTHERLY WIND SHIFT 
OVERNIGHT...WHICH WILL IMPACT THE MATADOR FIRE AROUND 3 AM TO 5
AM...AND THE GARZA COUNTY FIRE BETWEEN 4 AM AND 7 AM. THE FRONTAL
PASSAGE WILL CAUSE CHANGES IN FIRE SPREAD AND MAY ADVERSELY IMPACT
FIRE FIGHTING OPERATIONS. RELATIVE HUMIDITIES AND FIRE WEATHER
WILL IMPROVE MONDAY BEHIND THE FRONTAL PASSAGE.

A DANGEROUS AND LIFE THREATENING FIRE WEATHER EVENT IS OCCURRING.
NUMEROUS WIND-DRIVEN WILDFIRES ARE ONGOING ACROSS THE WARNED AREA.
IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY...
OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES
IMMEDIATELY IN FAVOR OF A SAFE LOCATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT.

&&

$$
311 
WWUS84 KLUB 280915
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
315 AM CST MON FEB 28 2011

TXZ021>044-281015-
/O.CAN.KLUB.FW.W.0005.000000T0000Z-110228T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
315 AM CST MON FEB 28 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE DECREASED TO THE 15 TO 25 MPH RANGE AT THE 20
FOOT LEVEL. A COLD FRONT HAS MOVED THROUGH MOST OF THE AREA... THE
WIND SHIFT ASSOCIATED WITH IT HAVING ALREADY AFFECTED THE LARGEST
WILDFIRE REMAINING ACROSS THE AREA. IN ADDITION...RELATIVE
HUMIDITIES HAVE INCREASED MARKEDLY BEHIND THE FRONT. ALTHOUGH SOME
GUSTY AND ERRATIC WINDS MAY HAMPER ONGOING FIREFIGHTING EFFORTS...
CONDITIONS NO LONGER FAVOR THE RAPID SPREAD OF WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:32 AM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 26, 11:32 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CST SAT FEB 26 2011

.AVIATION...
VFR WILL PREVAIL FOR THE REST OF THE DAY AT BOTH TAF SITES WITH
GUSTY WINDS AT KLBB THROUGH THE AFTERNOON. FOG MAY NEAR THE KCDS
TERMINAL AGAIN TOMORROW MORNING AS MOISTURE RETURNS TO THE AREA.
WINDS WILL VEER TO THE WEST AND BEGIN ON AN UPWARD TREND BY LATE
TOMORROW MORNING. BLOWING DUST CAN BE EXPECTED AT KLBB BY LATE IN
THE MORNING AS THE WINDS RAPIDLY INCREASE.

&&

PREV DISCUSSION... /ISSUED 316 AM CST SAT FEB 26 2011/

SHORT TERM...
MAIN FOCUS FOR THE SHORT TERM PERIOD WILL BE WELL ABOVE NORMAL TEMPS
AND BREEZY SOUTHWESTERLY SFC WINDS...LEADING TOWARDS CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON.

PACIFIC UA LOW CONTINUED TO DIG SSE ACROSS NORTHERN CALIFORNIA
INDUCING SLIGHT SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING
CLOSER TO HOME AT THE SFC...A BACKDOOR COLD FRONT THAT HAS BEEN
LINGERING ACROSS/NEAR THE SOUTH PLAINS SINCE YESTERDAY...HAS ALMOST
CLEARED THE CWA EXCEPT FOR PERHAPS THE FAR SOUTHWESTERN ZONES. LOW
CLOUDS AND FOG HAVE CONTINUED TO TRANSLATE SOUTH ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE...WHERE FORECAST MODELS HINT AT THE LOW
LEVEL MOISTURE TRANSLATING ACROSS CENTRAL...SOUTHERN AND
SOUTHEASTERN ZONES...WHERE IT COULD BE A CLOSE CALL AT KLBB. BY
MID-MORNING THE LOW CLOUDS AND FOG WILL SCOUR OUT AND THE
AFOREMENTIONED FRONTAL BOUNDARY WILL RETREAT NORTHEAST AND LINGER
ACROSS THE SOUTHEASTERN TEXAS PANHANDLE/NORTHEASTERN SOUTH PLAINS
THROUGHOUT THE DAY TIME HOURS...THUS MAINTAINING AN UPSLOPE WIND
COMPONENT AND SLIGHTLY COOLER TEMPS /UPPER 60S TO LOWER 70S/.
CONCURRENTLY...A SFC LEE TROUGH WILL BECOME ESTABLISH NW OF THE
REGION AND INDUCE BREEZY SOUTHWESTERLY SFC WINDS PARTICULARLY ACROSS
LOCALES ON THE CAPROCK. MODEL SOUNDINGS DISPLAYED THE POTENTIAL TO
MIX WINDS AOA 700 MB DOWN TO THE SFC. HOWEVER THE PROGGED 700 MB JET
MAX APPEARS MOST FAVORABLE ACROSS THE PANHANDLES. ALBEIT
SOUTHWESTERLY SFC WIND SPEEDS OF 20 TO 25 MPH COMBINED WITH DRY
FUELS AND WELL ABOVE AVG TEMPS /10 TO 20 DEGREES ABOVE
NORMAL/...WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ON THE
CAPROCK. AS A RESULT..HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCH
TO A RED FLAG WARNING. FOR FURTHER INFORMATION...PLEASE REFER TO
THE FIRE WEATHER DISCUSSION BELOW.

TONIGHT...WIND SPEEDS ARE ANTICIPATED TO DECLINE TO AOA 10 KTS AS
THE PRESSURE GRADIENT RELAXES ACROSS THE REGION. PASSING FEW-SCT
UPPER LEVEL CLOUD DECKS AND A SLIGHT WIND WILL KEEP OVERNIGHT
TEMPS IN THE MID TO UPPER 30S TO LOWER 40S. BY EARLY SUNDAY
MORNING...THE AFOREMENTIONED PACIFIC UA LOW WILL BE ACROSS WESTERN
ARIZONA WITH SW FLOW ALOFT BECOMING MORE DEFINED ACROSS THE SOUTHERN
PLAINS. THE RETREATING/LINGERING BOUNDARY APPEARS TO HANG AROUND THE
FAR SOUTHEASTERN TEXAS PANHANDLE WITH HINTS OF RETURNED LOW LEVEL
MOISTURE ACROSS THE AFOREMENTIONED AREA AND ACROSS THE FAR SE ZONES
/AS THE LLJ INCREASES TO 35 TO 40 KTS/. HOWEVER...THE BEST MOISTURE
APPEARS TO BE MAINTAINED SOUTH AND EAST OF THE CWA...AS MODEL
SOUNDINGS EXHIBITED LACK OF LOW CLOUDS AND FOG POTENTIAL.

LONG TERM...
MODELS IN PRETTY GOOD AGREEMENT WITH SUNDAYS WIND STORM WITH THE
EXCEPTION OF THE WRF-NAM WHICH APPEARS TO BE WAY TOO SLOW WITH THE
UPPER LEVEL LOW/TROUGH. MODELS CONTINUE TO INDICATE A 700 MB JET
STREAK OF 55 TO 65 KT MAGNITUDE PROGRESSING FROM WEST TO EAST
ACROSS THE FCST AREA PRIMARILY DURING THE AFTN HOURS. MIXING TO
AROUND 600 MB AND DOWNWARD MOTION SUGGEST EFFICIENT TRANSPORT OF
HIGH MOMENTUM AIR TO THE SFC AND CONTINUING TO SUPPORT IDEA OF A
HIGH WIND EVENT. MAIN EVENT APPEARS TO BE BETWEEN 18Z AND 00Z
FOCUSING MAINLY ON THE CAPROCK BUT MOVING OFF THE CAPROCK AROUND
00Z. HIGH WIND WATCH WILL BE CARRIED FORWARD THIS FCST CYCLE.

REMAINDER OF THE FCST LOOKS FAIRLY QUIET WITH SOME MAJOR
DIFFERENCES AMONGST THE MODELS LATE IN THE PERIOD. ZONAL FLOW
THROUGH MOST OF THE PERIOD SHOULD RESULT IN WARM AND PERIODICALLY
BREEZY CONDITIONS AFTER COLD AIR BEHIND SUNDAYS UPPER SYSTEM
SHIFTS EWD. HOWEVER THE COLD AIR WILL NOT BE TOO FAR TO THE NORTH
AND NORTHEAST OF THE FCST AND COULD MAKE AN INTRUSION INTO THE
FCST AREA /AT THIS TIME WEDNESDAY AND FRIDAY LOOKING MOST
PROBABLE/.

DIFFERENCES LATE IN THE PERIOD REVOLVE AROUND AMPLITUDE OF AN
UPPER LEVEL TROUGH PROGGED ACROSS THE AREA. PREVIOUS ECMWF RUNS
WERE AN OUTLIER WITH A MUCH STRONGER CLOSED SYSTEM THAN THE RATHER
LOW AMPLITUDE OPEN WAVE OF THE GFS. 00Z ECMWF HAS TRENDED STRONGLY
TOWARD THE GFS AND WILL MAINTAIN DRY FCST AS A RESULT.

FIRE WEATHER...
BREEZY SOUTHWESTERLY WINDS THIS AFTERNOON WILL ALLOW TEMPERATURES TO
SOAR INTO THE MID TO UPPER 70S TO LOWER 80S ACROSS THE SOUTHWESTERN
TEXAS PANHANDLE...CENTRAL...WESTERN AND SOUTHWESTERN SOUTH
PLAINS...WHICH IS 10 TO 20 DEGREES ABOVE NORMAL. AS A
RESULT...RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS.
THUS...BREEZY DOWNSLOPING WINDS COMBINED WITH THE FILTERING OF DRIER
AIR AND LOW RELATIVE HUMIDITY VALUES WILL SUPPORT CRITICAL FIRE
WEATHER CONDITIONS. WITH WINDS AT THE 20-FOOT LEVEL RANGING BETWEEN
20 TO 25 MPH COMBINED WITH CRITICALLY DRY FUELS...THE UPGRADE OF THE
FIRE WEATHER WATCH TO A REDFLAG WARNING ACROSS LOCALES ON THE
CAPROCK APPEARS VALID.

SUNDAYS EVENT CONTINUES TO LOOK LIKE A HIGH END ONE AS WINDS
INCREASE TOWARD 35 MPH AT THE 20-FOOT LEVEL AND RH VALUES DROP
BELOW 15 PERCENT. SOME CONCERN ABOUT RH STAYING CLOSER TO 20 PCT
NEAR THE NM LINE WHERE TEMPS MAY ONLY WARM TO THE LOWER 60S. STILL
UNCERTAIN HOW MUCH COLD ADVECTION AND DOWNSLOPING WILL COUNTERACT
EACH OTHER. FOR NOW FCST CLOSE ENOUGH TO JUSTIFY KEEPING FIRE
WEATHER WATCH AREA WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        72  33  60  25  62 /   0   0   0   0   0
TULIA         73  36  68  30  62 /   0   0   0   0   0
PLAINVIEW     74  36  70  31  63 /   0   0   0   0   0
LEVELLAND     78  37  69  31  66 /   0   0   0   0   0
LUBBOCK       80  37  72  33  66 /   0   0   0   0   0
DENVER CITY   81  38  67  29  65 /   0   0   0   0   0
BROWNFIELD    81  39  71  32  67 /   0   0   0   0   0
CHILDRESS     70  41  77  37  64 /   0   0   0   0   0
SPUR          80  43  78  36  65 /   0   0   0   0   0
ASPERMONT     82  47  83  38  66 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027>029-033>035-039>041.

&&

01
Hazardous weather outlook, Feb 26, 3:35 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CST SAT FEB 26 2011

TXZ021>044-272145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
335 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO
THE EARLY EVENING HOURS DUE TO A COMBINATION OF STRONG WINDS AND
LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
SUNDAY DUE TO WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FOR
THE ENTIRE OUTLOOK AREA FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. ADDITIONALLY...A HIGH WIND WARNING IS IN EFFECT FOR AREAS
ON THE CAPROCK WITH A WIND ADVISORY FOR AREAS OFF THE CAPROCK FROM
SUNDAY MORNING THROUGH SUNDAY EVENING. BLOWING DUST MAY ALSO
RESTRICT VISIBILITIES AT TIMES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:32 AM CSTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more14 hr
Feb 26, 3:37 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more29 hr
Feb 26, 3:37 PM CSTWind AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more29 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.